MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117070
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Insufficient Information (4580)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Attorney alleges multiple patients he represents have experience unspecified injury and allege they may have required additional medical/surgical treatment.Attorney alleges this patient was treated with a perfix light plug.Case-specific details not provided.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges unspecified adverse patient outcome associated with the use of hernia mesh.The degree to which the device used to treat the patient may have caused or contributed to a post-op complication is unknown.No lot number has been provided, a review of the manufacturing records is not possible.Note, the date of event is considered to be a best estimate as 10-apr-2024 based on the date of awareness.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges unspecified adverse patient outcome associated with the use of hernia mesh.The degree to which the device used to treat the patient may have caused or contributed to a post-op complication is unknown.No lot number has been provided, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event and event attributed to.Based on the information received, no conclusions can be made as the degree to which the device used to treat the patient may have caused or contributed to a post-op complication.Per medical records review, about 1 year 3 months post implant of perfix light plug, patient had abdominal pain thereby taking medications.The instructions-for-use supplied with the device list pain as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 526 units released for distribution in may, 2018.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges multiple patients he represents have experience unspecified injury and allege they may have required additional medical/surgical treatment.Attorney alleges this patient was treated with a perfix light plug.Case-specific details not provided.Addendum per information provided by patient's attorney: (b)(6) 2019 - patient was diagnosed with direct right inguinal hernia thereby underwent open repair with the implant of perfix light plug.Per operative notes, "large defect was noted.Perfix light plug and synthetic mesh (progrip) were placed." (b)(6) 2020 - patient had worsening bilateral groin pain, and the right side is worse than left side.Patient was taking codydramol tablets on a daily basis.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19211440
Report Number1213643-2024-00193
Device Sequence Number8105737
Product Code FTL
UDI-Device Identifier00801741030963
UDI-Public(01)00801741030963(17)230328(10)HUCQ2292
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2023
Device Catalogue Number0117070
Device Lot NumberHUCQ2292
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight79 KG